what is causing the excessive mucous and saliva buildup in my mouth from my nasal cavity and throat
I have recently taken my self off the prescription narcotic fentanyl and percocet. I was on for over 10 years. It is going on three weeks since I have been off the medicine. Now I have excessive mucous buildup in my nasal cavity going towards my throat my mouth constantly fills up with mucous and saliva. I go throug 3 - 4 rolls of paper towels per day just to catch it. Is this part of the withdrawl (withdrawal). I know that narcoctics tend to bind the fluids in you body. so I'm wondering if my body is just purging or is something else wrong. If it is withdrawl (withdrawal), how much longer?
It isn't really 'purging'; it is just the body adjusting to changes in autonomic tone as the narcotic receptors slowly return to normal. Everyone has a slightly different withdrawal experience; so far I would say to count yourself lucky. By now you might be having a more miserable experience.
Opiate withdrawal takes from one to two months, for the most part. Methadone withdrawal is particularly lengthy, lasting for several months-- even six months after high dose discontinuation.
I would consider taking guaifenesin-- it breaks up mucous so that it is runny like water. You can take it with a prescription, or get it in robitussin expectorant. DON'T use the 'DM' or other forms-- they have other potentially psycho-active compounds. Just get the expectorant, and drink lots and lots of water.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.